Menu

Hedetniemi, Stephen

March 6, 2018

Dr. Stephen Hedetniemi, Professor Emeritus of Computer Science, retired in 2011 and has been very busy since his retirement. See below for all his publications and efforts within his discipline:

Book Details:

In November 2016, he co-edited the following book, published by Springer:
R. Gera, S. Hedetniemi, and C. Larson, Editors, Graph Theory, Favorite Conjectures and Open Problems, Springer, 2016, 291 pp.

He published the following chapter in the above book:
S. T. Hedetniemi, My Top 10 Graph Theory Conjectures and Open Problems, in Graph Theory, Favorite Conjectures and Open Problems, R. Gera, S. T. Hedetniemi and C. Larson, Editors, Springer, 2016, 109-134.

In November 2018, he co-edited Volume II of this book: R. Gera, T.W. Haynes and S. T. Hedetniemi, Editors, Graph Theory, Favorite Conjectures and Open Problems, Springer, 2018, 281 pp.

He co-published the following chapter in the above book:
R. Gera, T. W. Haynes, S. T. Hedetniemi and M. A. Henning, An annotated glossary of graph theory parameters, with conjectures, Graph Theory, Favorite Conjectures and Open Problems, Vol. II, R. Gera, S. T. Hedetniemi and C. Larson, eds., Springer, 2018, 177-281.

In 2018,  Dr. Hedetniemi co-edited with T. W. Haynes a special volume of the Journal of Combinatorial Mathematics and Combinatorial Computing in Memory of Peter J. Slater.

In April 2020, he co-edited the following two books, now in press, to be published by Springer.
1. W. Haynes, S. T. Hedetniemi, and M. A. Henning, Editors, Topics in Domination in Graphs, Springer, in press.

2. W. Haynes, S. T. Hedetniemi, and M. A. Henning, Editors, Structures of Domination in Graphs, Springer, in press.

He is currently under contract with Springer to co-write the following research text, to be published in 2021:
W. Haynes, S. T. Hedetniemi, and M. A. Henning, Domination in Graphs, Core Concepts.

He is currently a co-editor of the following special volume:
G. Chartrand, P. Zhang, T. W. Haynes and S. T. Hedetniemi, Special Volume in Honor of Frank Harary of Discrete Mathematics Letters, to appear in March 2021.

 

Published Writing Details: The following is a listing of all research journal articles Dr. Hedetniemi has published since retiring:
2012

[226]    W. Goddard, S.M. Hedetniemi, S.T. Hedetniemi, and A. A. McRae, The algorithmic   complexity of domination digraphs, J. Combin. Math. Combin. Comput. 80:367-384,  2012.

[227]    T. W. Haynes, S.M. Hedetniemi, S. T. Hedetniemi, T. L. McCoy, and I. Vasylieva, Cost effective domination in graphs, Congr. Numer. 211:197-209, 2012.

[228]    J. T. Hedetniemi, K. D. Hedetniemi, S.M. Hedetniemi, and S. T. Hedetniemi, Secondary  and internal distances in graphs II, AKCE Int. J. Graphs Comb., 9(1):85-113, 2012.

[229]    S.M. Hedetniemi, S.T. Hedetniemi, H. Jiang, K. E. Kennedy and A. McRae, A self- stabilizing algorithm for optimally efficient sets in graphs, Inform. Process Lett. 112(16):621-623, 2012.

[230]    S.T. Hedetniemi, D. P. Jacobs and K. E. Kennedy, Linear-time self-stabilizing algorithms  for disjoint independent sets, The Computer Journal 2012: doi: 10.1093/comjnl/bxs128.

2013

[231]    M. Chellali, T. W. Haynes, S. T. Hedetniemi, and A. McRae, [1,2]-sets in graphs, Discrete Appl. Math. 161:2885-2893, 2013.

[232]    G. Fricke, T. J. O’Brien, W. C. Schroeder and S. T. Hedetniemi, A new lower bound for the irredundance number of a tree, J. Combin. Math. Combin. Comput. 85:345-352, 2013.

[233]    J. T. Hedetniemi, S.M. Hedetniemi and S. T. Hedetniemi, Perfection in graphs, a new look at irredundance, J. Combin. Math. Combin. Comput. 85:129-139, 2013.

[234]    J. T. Hedetniemi, S.M. Hedetniemi, S. T. Hedetniemi, and T. M. Lewis, Analyzing  graphs by degrees, AKCE Int. J. Graphs Comb. 10(4):359-375, 2013.

[235]    S.M. Hedetniemi, S. T. Hedetniemi, K. E. Kennedy and A. A. McRae, Self-stabilizing algorithms for unfriendly partitions into two disjoint dominating sets, Parallel Process. Lett., 23(1), 2013 (11 pages), DOI:10.1142/S0129626413500011.

[236]    S.M. Hedetniemi, S.T. Hedetniemi, R. C. Laskar and H. M. Mulder, Quorum colorings of graphs, AKCE Internat. J. Graphs Combin. 10(1):97-109, 2013.

[237]    S. T. Hedetniemi, R. R. Rubalcaba, P. J. Slater, and M. Walsh, Few compare to the great  Roman empire, Congr. Numer. 217:129-136, 2013.

[238]    I. Justus, T. W. Haynes and S. T. Hedetniemi, Vertex types in trees, Congr. Numer. 215:105-113, 2013.

2014

[239]    M. Chellali, O. Favaron, T. W. Haynes, S. T. Hedetniemi, and A. A. McRae, Independent    [1,k]-sets in graphs, Australas. J. Comb. 59(1):144-156, 2014.

[240]    M. Chellali, T. W. Haynes, and S. T. Hedetniemi, Bounds on weak roman and 2-rainbow domination numbers, Discrete Appl. Math., 178:27-32, 2014.

[241]   P. Delgado, T. W. Haynes and S. T. Hedetniemi, Bipartitions based on degree constraints, Congr. Numer. 219: 193-206, 2014.

[242]    T. W. Haynes, S.M. Hedetniemi, and S. T. Hedetniemi, Two parameters equivalent to paired-domination, Graph Theory Notes of New York LXVI, 1-4, (2014).

[243]    T. W. Haynes, S. T. Hedetniemi, J. D. Jamieson, and W. B. Jamieson, Downhill domination in graphs, Discuss. Math. Graph Theory 34:603-612, 2014.

[244]    T. W. Haynes, S. T. Hedetniemi and H. Scott, Balanced sets in graphs, Util. Math. 93:343-356, 2014.

[245]    S. T. Hedetniemi, New upper bounds for the pseudoachromatic and upper irredundance numbers of a graph, Util. Math. 94:83-100, 2014.

2015

[246]    D. Ahmadi, G. H. Fricke, C. Schroeder, S. T. Hedetniemi and R. C. Laskar, Broadcast irredundance in graphs, Congr. Numer. 224:17-31, 2015.

[247]    S. Arumugam, S. T. Hedetniemi, S.M. Hedetniemi, L. Sathikala and S. Sudha, The covering chain of a graph, Util. Math. 98:183-196, 2015.

[248]   M. Chellali, T. W. Haynes and S. T. Hedetniemi, Roman and total domination, Quaest. Math., 38(6):749-757, 2015.

[249]    T. W. Haynes, S. T. Hedetniemi and I. Vasylieva, Very cost effective bipartitions of  graphs, AKCE Internat. J. Graphs Combin. 12:155-160, 2015.

[250]   S. T. Hedetniemi, D. P. Jacobs and K. E. Kennedy, A theorem of Ore and self-stabilizing  algorithms for disjoint minimal dominating sets, Theoret. Comput. Sci. 593:132-138, 2015.

[251]   K. R. Hutson, S. T. Hedetniemi and R. Forrester, Constructing -sets of grids, J. Combin. Math. Combin. Comput. 95:3-26, 2015.

2016

[252]    S. T. Hedetniemi, D. P. Jacobs and V. Trevisan, Domination  number and Laplacian eigenvalue distribution, European J. Combin. 53:66-71, 2016.

[253]    M. Chellali, T. W. Haynes, S.M. Hedetniemi, S. T. Hedetniemi and  A. A. McRae, A Roman Domination Chain, Graphs Combin.,32(1):79-92, 2016.

[254]    M. Chellali, T. W. Haynes, S. T. Hedetniemi, and A. A. McRae, Roman {2}-domination, Discrete Appl. Math. 204:22-28, 2016

[255]    R. Boutrig, M. Chellali, T. W. Haynes and S. T. Hedetniemi,Vertex-edge domination in graphs, Aequationes Math. 90(2):355-366, 2016.

[256]    W. Desormeaux, T. W. Haynes and S. T. Hedetniemi, Neighborhood-restricted [≤ 2]- achromatic colorings of graphs, Discrete Appl. Math. 207:39-44, 2016.

[257]    R. A. Beeler, T. W. Haynes and S. T. Hedetniemi, Double Roman domination, Discrete Appl. Math. 211:23-29, 2016.

[258]    M. Chellali, T. W. Haynes and S. T. Hedetniemi, Lower bounds on the Roman and independent Roman Domination Numbers, Appl. Anal. Discrete Math., 10(1):65-72, 2016.

[259]    T. W. Haynes, S. T. Hedetniemi, T. L. McCoy and T. K. Rodriguez, Bounds on cost effective domination numbers, Quaest. Math., 39(6):773-783, 2016.

[260]    G. H. Fricke, T. O’Brien, C. Schroeder, and S. T. Hedetniemi, On the equivalence of the upper open irredundance and fractional upper open  irredundance numbers of a graph, J. Combin. Math. Combin.  Comput. 99:187-198, 2016.

[261]    S. T. Hedetniemi, My Top 10 Graph Theory Conjectures and Open Problems, in Graph Theory, Favorite Conjectures and Open  Problems, R. Gera, S. T. Hedetniemi and C. Larson, Editors, Springer, 2016, 109-134.

[262]    R. Gera, S. Hedetniemi, and C. Larson, Editors, Graph Theory, Favorite Conjectures and Open Problems, Springer, 2016, 291 pp.

[263]   T. Fenstermacher, S. Hedetniemi and R. Laskar, Edge cut domination, irredundance and independence in graphs, Congr. Numer. 226:319-325, 2016.

[264]   S. Hedetniemi, F. Knoll and R. Laskar, Split domination, independence, and irredundance in graphs, Congr. Numer. 227:231-239, 2016.

[265]   S. T. Hedetniemi and R. C. Laskar, Connectivity parameters of  graphs, Congr. Numer. 227:293-308, 2016.

2017

[266]    M. Chellali, T. W. Haynes, S. T. Hedetniemi and T. M. Lewis, On ve- degrees and ev- degrees in graphs, Discrete Math., 340(2):31-38, 2017.

[267]    M. Chellali, T. W. Haynes, S. T. Hedetniemi and T. M. Lewis, Restricted optimal pebbling and domination in graphs, Discrete Appl. Math. 221:46-53, 2017.

[268]    J. Deering, T. W. Haynes, S. T. Hedetniemi, and W.  Jamieson, Downhill and uphill domination in graphs, J. Combin. Math. Combin. Comput. 100:27-35, 2017.

[269]    G. H. Fricke, C. Schroeder, S. M. Hedetniemi, S. T. Hedetniemi, and R.C. Laskar, A contribution to upper domination, irredundance and distance-2 domination in graphs, J. Combin. Math. Combin.  Comput., 100:97-112, 2017.

[270]    G. Chartrand, T. W. Haynes, S. T. Hedetniemi and P. Zhang, From connectivity to coloring,  J. Combin. Math. Combin. Comput.102:203-219, 2017.

[271]    J. Deering, T. W. Haynes, S. T. Hedetniemi and W. Jamieson, A polynomial time algorithm for downhill and uphill domination, Util. Math. 104:23-30, 2017.

[272]    J. T. Hedetniemi, S. M. Hedetniemi, S. T. Hedetniemi and T. M. Lewis, Classifying graphs by degrees, Util, Math. 104:333-349, 2017.

[273]    B. M. Case, S. T. Hedetniemi, R. C. Laskar, and D. J. Lipman, Partial  domination in graphs, Congr. Numer. 228:85-95, 2017.

2018

[274]     G. Chartrand, S. Devereaux, T. W. Haynes, S. T. Hedetniemi and P. Zhang, Rainbow disconnection in graphs, Discuss. Math. Graph Theory 38:1007-1021, 2018.

[275]    W. J. Desormeaux, T. W. Haynes, S. T. Hedetniemi and C. Moore, Distribution centers in graphs, Discrete Appl. Math. 243:186-193, 2018.

[276]    M. Chellali, T. W. Haynes and S. T. Hedetniemi, Client-server and cost- effective sets in graphs, AKCE Int. J. Graphs Comb. 15(2):211- 218, 2018.

[277]    T. W. Haynes and S. T. Hedetniemi, The graph theory of Peter J.   Slater, J. Combin. Math. Combin. Comput. 104:3-14, 2018.

[278]    Hedetniemi and S. T. Hedetniemi, The transitivity of a graph, J. Combin. Math. Combin. Comput. 104:75-91, 2018.

[279]    S. T. Hedetniemi, Ulam numbers of graphs, in: Graph Theory – Favorite   Conjectures and Open Problems, Vol. 2, 63-68, Probl. Books in Math., Springer, 2018.

[280]   R. Gera, T. W. Haynes, S. T. Hedetniemi and M. A. Henning, An   annotated glossary of graph theory parameters, with conjectures, Graph Theory – Favorite Conjectures and Open Problems, Vol. 2, 177-281, Probl. Books in Math., Springer, Cham, 2018

[281]    S. Hedetniemi, S. Holliday and P. Johnson, Neighborhood   representatives, Congr. Numer. 231:117-119, 2018.

[282]   T. Fenstermacher, S. Ganguly, S. Hedetniemi and R. Laskar, P-matchings in graphs: a brief survery with some open problems, Congr. Numer. 231:231-238, 2018.

2019

[283]   M. Chellali, T. W. Haynes and S. T. Hedetniemi, k-efficient partitions of graphs, Commun. Comb. Optim. 4(2):109-122, 2019.

[284]   J. T. Hedetniemi, S. T. Hedetniemi, R. C. Laskar and H. M. Mulder, Different-distance sets in a graph, Commun. Comb. Optim. 4(2):151-171, 2019.

2020

[285]   J. T. Hedetniemi, S. T. Hedetniemi, R. C. Laskar and H. M. Mulder, The 2-dimension of a tree, Comm. Combin. Optim. 5:69-81, 2020.

[286]   S. T. Hedetniemi, R. C. Laskar and H. M. Mulder, New resolvability parameters of graphs, AKCE Int. J. Graphs Combin.,https://doi.org/10.1016/j.akcej.2019.12.021

[287]   T. W. Haynes, J. T. Hedetniemi, S. T. Hedetniemi, A. A. McRae and N. Phillips, The upper domatic number of a graph, AKCE Int. J. Graphs Combin.,17 (2020), no. 1, 139-148.

Accepted for publication/to appear

[288]    T. W. Haynes, J. T. Hedetniemi, S. T. Hedetniemi, A. A. McRae and N. Phillips, The transitivity of special graph classes, J. Combin. Math. Combin. Comput., to appear.

[289]   T. W. Haynes, S. T. Hedetniemi, and M. A. Henning, Editors, Topics in Domination in Graphs, Springer, in press.

[290]   T. W. Haynes, S. T. Hedetniemi, and M. A. Henning, Models of domination in graphs, in Structures of Domination in Graphs, T. W. Haynes, S. T. Hedetniemi, and M. A. Henning, editors, Springer, in press.

[291]   T. W. Haynes, S. T. Hedetniemi, and M. A. Henning, Editors, Structures   of Domination in Graphs, Springer, in press.

[292]   T. W. Haynes, S. T. Hedetniemi, Alliances and domination related parameters, in Structures of Domination in Graphs, T. W. Haynes, S. T. Hedetniemi and M. A. Henning, eds., Springer, in press.

[293]   S. T. Hedetniemi, A. A. McRae and Raghuveer Mohan, The private neighbor concept, in Structures of Domination in Graphs, T. W. Haynes, S. T. Hedetniemi and M. A. Henning, eds., Springer, in press.

[294]   J. T. Hedetniemi and S. T. Hedetniemi, Domination in chessboards,  in Structures of Domination in Graphs, T. W. Haynes, S. T. Hedetniemi and M. A. Henning, eds., Springer, in press.

[295]   T. W. Haynes, S. T. Hedetniemi, and M. A. Henning, Domination in  digraphs and tournaments, in Structures of Domination in Graphs, T. W. Haynes, S. T. Hedetniemi and M. A. Henning, eds., Springer, in press.

[296]   S. T. Hedetniemi, A. A. McRae and Raghuveer Mohan, Algorithms and complexity of signed and minus domination in graphs, in Structures of  Domination in Graphs, T. W. Haynes, S. T. Hedetniemi and M. A.  Henning, eds., Springer, in press.

[297]   S. T. Hedetniemi, A. A. McRae and Raghuveer Mohan, Algorithms and  complexity of power domination in graphs, in Structures of Domination   in Graphs, T. W. Haynes, S. T. Hedetniemi and M. A. Henning, eds.,  Springer, in press.

[298]   S. T. Hedetniemi, Self-stabilizing domination algorithms, in Structures of Domination in Graphs, T. W. Haynes, S. T. Hedetniemi and M. A.  Henning, eds., Springer, in press.

[299]   S. T. Hedetniemi, Algorithms and complexity of alliances in graphs, in Structures of Domination in Graphs, T. W. Haynes, S. T. Hedetniemi and M. A. Henning, eds., Springer, in press.

[300]   T. W. Haynes, S. T. Hedetniemi and M. A. Henning, Domination in Graphs, Core Concepts, Springer, to appear.

[301]    T. W. Haynes, J. T. Hedetniemi, S. T. Hedetniemi, A. A. McRae and  Raghuveer Mohan, Introduction to coalitions in graphs, AKCE Int. J. Graphs Combin., to appear.

[302]    G. Chartrand, P. Zhang, T. W. Haynes and S. T. Hedetniemi, Editors, Special Volume in Honor of Frank Harary, Discrete Mathematics Letters to appear in March 2021.

[303]    T. W. Haynes and S. T. Hedetniemi, Vertex sequences in graphs,  Discrete Math. Lett., to appear.

Award Details:  In December 2015, Dr. Hedetniemi was invited to Jyvaskyla, Finland to be the “Opponent” for an Information Technology PhD dissertation at the University of Jyvaskyla. In August 2017, he served as an external examiner for a Mathematics PhD dissertation at Western Michigan University.
In September 2017, he served as an external examiner for a Computer Science dissertation at the University of Victoria, in Victoria, B.C.

Teaching/Advising Details: Since retiring, he has co-authored research papers with five graduate students in the Department of Mathematical Sciences and one graduate student in the School of Computing at Clemson University. He has also co-authored research papers with eight graduate students in mathematics at East Tennessee State University, one undergraduate computer science student at Appalachian State University, and one undergraduate mathematics student at Furman University.

Volunteer Details: Dr. Hedetniemi continues to referee for the journals of Discrete Mathematics, Discrete Applied Mathematics, Discussions Math. Graph Theory, Graphs and Combinatorics, AKCE J. Graphs Combin., and several other journals.



Related Posts